MAUDE Adverse Event Report: B. BRAUN MEDICAL, INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL, INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility via a letter including mw5085631: patient's epidural catheter was found to come apart from the tubing at the connector.The junction had been previously taped as a workaround.The epidural had to be removed and pain was managed by the primary service.No patient injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400427487.No sample was provided for further evaluation.Retain samples were pulled and tested no defects were found.All testing was within specification.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The manufacturer of the hub was notified of this occurrence.Per the manufacturer's investigation of the incident, the root cause was determined to be an error in the drilling machinery used to produce the hub components.In response to this incident and other incidents of this nature, the manufacturer has updated the incoming inspection report to include a visual inspection and pictures detailing the failure mode and to inform inspectors of what to look for in regards to product acceptance.In addition, the manufacturer has added a secondary inspection of the drilling tool into their procedure, to be performed by quality control personnel to ensure proper drilling of the introducer needle hub.This should reduce any occurrences of difficulty advancing the spinal needle.B.Braun medical inc.Will continue to monitor and trend all occurrences of this nature to verify effectiveness and to determine the need for any further actions.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL, INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8574338
Report Number2523676-2019-00044
Device Sequence Number13518917
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public(01)04046964178320
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number332220
Device Catalogue Number332220
Device Lot Number0061628279
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/11/2019
04/11/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/19/2019
06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR